Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 79, NWS Tampa Bay, FL

October 12, 2007

NWS Tampa Bay, FL issued this red flag warning at Oct 12, 2007, 6:12 AM EDT. It took effect at Oct 12, 2007, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2007, 6:12 AM EDT (10:12 UTC)
In effect from
Oct 12, 2007, 1:00 PM EDT
Expired
Oct 12, 2007, 8:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 121012
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
612 AM EDT FRI OCT 12 2007

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR 
LEVY COUNTY FOR LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

FLZ039-122215-
/O.NEW.KTBW.FW.W.0079.071012T1700Z-071013T0000Z/
LEVY-
612 AM EDT FRI OCT 12 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING. 

A DRY AIRMASS CONTINUES TO DESCEND UPON NORTHERN FLORIDA WITH
RELATIVE HUMIDITIES LOWERING TO BELOW CRITICAL LEVELS TODAY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Oct 12, 2:45 AM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Oct 12, 2:45 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
245 AM EDT FRI OCT 12 2007

.SHORT TERM (TODAY - SUNDAY)...SURFACE HIGH PRESSURE WILL BUILD OVER
THE SOUTHEAST U.S. TODAY AND WILL HOLD OVER THE REGION THROUGH THE
WEEKEND.  DRIER AIR WILL ADVECT OVER WEST CENTRAL FLORIDA TODAY...
WITH SLIGHTLY COOLER TEMPERATURES AS HEIGHTS LOWER DUE TO AN U/L
TROUGH OVER THE EASTERN U.S.  TEMPERATURES AND L/L MOISTURE WILL
MODIFY A BIT ON SATURDAY.  AN U/L RIDGE WILL BUILD OVER THE GULF OF
MEXICO AND FLORIDA ON SUNDAY WITH TEMPERATURES CLIMBING BACK ABOVE
CLIMATIC NORMALS.  ISOLATED SHOWERS WILL FORM FROM TAMPA SOUTH
ALONG THE WEST COAST SEABREEZE BOUNDARY SUNDAY AFTERNOON...BUT
MOISTURE WILL BE VERY LIMITED WITH SIGNIFICANT DRY AIR ALOFT.

&&

.LONG TERM (SUN NIGHT - THU)...PERIOD STARTS WITH STRONG MID LEVEL
HIGH PRESSURE AND ROBUST RIDGING AT THE SURFACE OVER THE EASTERN
HALF OF THE NATION. AN ELONGATED AREA OF LOW PRESSURE PERSISTS FROM
THE WESTERN CARIBBEAN...NORTHERN CUBA AND EXTENDING WELL INTO THE
CENTRAL ATLANTIC. GFS IS TRYING TO DEVELOP SEVERAL SHORT WAVE
FEATURES ALONG THE BOUNDARY. BUT FOR THE MOST PART...BOTH GFS AND
DGEX KEEP THE MOST SIGNIFICANT MOISTURE TO THE SOUTH AND SOUTHEAST
OF THE STATE THROUGH THE MIDDLE OF THE WEEK. WITH HIGH PRESSURE
DOMINATING AT THE SURFACE AND ALOFT...EXPECT GENERALLY DRY
CONDITIONS WITH POPS IN THE LOW END 10 PERCENT AND SOLID EASTERLY
FLOW ON MONDAY.

AN AMPLIFYING MID LEVEL TROUGH DESCENDS FROM THE CANADIAN BORDER ON
TUESDAY AND PUSHES THE RIDGE INTO THE WESTERN ATLANTIC WHICH WILL
ALLOW FOR LOW LEVEL MOISTURE TO SLOWLY FILTER INTO SOUTHERN AND
CENTRAL FLORIDA THROUGH THURSDAY. PRESSURE GRADIENTS RELAX AS THE
HIGH RECEDES...ALLOWING FOR SEA BREEZE CIRCULATIONS TO DEVELOP IN
THE AFTERNOON HOURS. A MODEST TREND TO INCREASING POPS IS IN PLACE
FROM TUESDAY THROUGH THURSDAY WITH 20/30 PERCENT IN THE AFTERNOON
AND EARLY EVENING HOURS. BEST CHANCES OF RAIN WILL BE OVER THE
SOUTHERN COUNTIES EACH DAY.

WITH MOISTURE SLOWLY TAPPING INTO THE AREA...TEMPS HAVE BEEN
SLIGHTLY ADJUSTED FOR WARMER VALUES...ESPECIALLY MORNING LOWS. IN
GENERAL TEMPS SHOULD REMAIN ABOVE NORMALS FOR MOST OF THE FORECAST
PERIOD.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE AT AL TAF SITES
FOR THE NEXT 24 HOURS.

&&

.MARINE...WINDS AROUND 15 KNOTS WITH SEAS LESS THAN 4 FEET THROUGH
EARLY NEXT WEEK.  GRADIENT WILL WEAKEN TUESDAY AND WEDNESDAY WITH
WINDS AND SEAS SUBSIDING.

&&

.FIRE WEATHER...DRY AIR OVER THE NORTHERN AND CENTRAL FORECAST AREA
THIS AFTERNOON WILL ALLOW MINIMUM AFTERNOON RH VALUES TO DROP TO NEAR
OR JUST BELOW 35 PERCENT.  WILL LIKELY HAVE DURATIONS OF GREATER
THAN 4 HOURS ACROSS LEVY COUNTY...WITH 1 TO 2 HOURS FROM POLK COUNTY
NORTH.  LOW LEVEL MOISTURE WILL RECOVER A BIT ON SATURDAY WITH
AFTERNOON MINIMUM RH VALUES IN THE UPPER 30 PERCENT RANGE ACROSS
THE NORTHERN AND CENTRAL FA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  85  70  88  71  /   5   5  10  5
FMY  87  71  90  71  /  10   5  20 10
GIF  86  65  88  66  /   5   5  10  5
SRQ  86  69  88  70  /   5   5  10  5
BKV  85  58  87  60  /   5   5  10  5
SPG  85  73  86  73  /   5   5  10  5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING THIS AFTERNOON FROM 1 PM TO 8 PM FOR LEVY
COUNTY.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE...EO
LONG TERM/AVIATION...AR
Hazardous weather outlook, Oct 12, 5:02 AM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
502 AM EDT FRI OCT 12 2007

FLZ039-042-043-048>052-055>057-060>062-065-122115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
502 AM EDT FRI OCT 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY.
DRY AIR ACROSS THE REGION WILL ALLOW AFTERNOON RELATIVE HUMIDITY
VALUES TO DROP TO AROUND 35 PERCENT ACROSS WEST CENTRAL FLORIDA. A
RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR LEVY COUNTY WITH
AFTERNOON RELATIVE HUMIDITY VALUES LESS THAN 35 PERCENT FOR 4 OR
MORE HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED AFTERNOON THUNDERSTORMS TUESDAY THROUGH THURSDAY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.